Hi, I had unprotected sex on December 11th…..

……. and had taken plan B the following morning. I just started bleeding this morning (December 16). Is this normal?

 

Thanks for asking this!

Lets talk a little bit about Plan B. Plan B is a type of Emergency Contraception. 

Emergency Contraception is a hormonal emergency birth control method used to delay ovulation to reduce the risk of a pregnancy. The hormones delay ovulation– the process when the ovaries release an egg – and thicken cervical mucus.

Emergency Contraception can be taken up to 120 hours (5 days) after unprotected vaginal sex, but it is more effective the sooner it is taken.

A very common side effect of Emergency Contraception is a change in period. It can cause irregular spotting, or may jump start someone’s period.  This is because it is a high dose of hormones being introduced to the body at once.

If the bleeding continues, it would be a good idea to see a medical provider.

If you have more questions, or want to make an appointment at Teen Clinic you can give us a call at 303-442-5160